Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes foul smelling urine after taking Macrobid?

Hi I was on macrobid for 10 days due to a UTI during the time taking the pills I noticed a slight odor. Now that I have finished the prescription, my discharge has a very bad smell. What caused it? How to get rid of it ? Will it go away soon? Should I go to the doctors again ?
Thu, 6 Aug 2015
Report Abuse
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Antibiotics can sometimes cause vaginal infections after use due to change in the vaginal flora.

It is possible that this is the reason for the discharge and odor.

An odor may mean infection with bacterial vaginosis though they are other possible causes.
There are topical and oral medications that can be used for treatment but the type of infection would need to confirmed by your doctor.

If it is bacterial vaginosis then tinidazole or metronidazole are commonly used.

I hope this helps
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been prescribed a 10 day macrobid prescription for my UTI, I have one left and I have been almost 100% this whole time, until today.. The...